Alert archive / Montana / Flash Flood Warnings in 2011
Flash Flood Warning 3, NWS Great Falls, MT
NWS Great Falls, MT issued this flash flood warning at Jul 7, 2011, 2:56 PM MDT for Fergus County, Judith Basin County, Montana. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2011, 2:56 PM MDT (20:56 UTC)
- Expired
- Jul 7, 2011, 6:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Great Falls, MT
- Area
- Storm-based polygon
- Flood severity
- None
Counties Fergus County, MT, Judith Basin County, MT
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 3:30 PM MDT | HEAVY RAIN 0.5 | 2 N Garneill, MT | A HALF INCH RAIN FELL IN ABOUT A 30 MIN PERIOD. NO HAIL NOR STRONG WINDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 8.9 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 874 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 1766 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
759
WGUS55 KTFX 072056
FFWTFX
MTC027-045-080000-
/O.NEW.KTFX.FF.W.0003.110707T2056Z-110708T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
256 PM MDT THU JUL 7 2011
THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EXTREME SOUTHWESTERN FERGUS COUNTY IN CENTRAL MONTANA...
SOUTHEASTERN JUDITH BASIN COUNTY IN CENTRAL MONTANA...
* UNTIL 600 PM MDT
* AT 245 PM MDT...FLASH FLOODING WAS REPORTED FROM A THUNDERSTORM
OVER THE WARNED AREA.
* THE THUNDERSTORM PRODUCING FLASH FLOODING WILL GENERALLY REMAIN
OVER RURAL AREAS OF EXTREME SOUTHWESTERN FERGUS AND SOUTHEASTERN
JUDITH BASIN COUNTIES.
RAINFALL AMOUNTS OF 2 INCHES HAVE ALREADY FALLEN OVER THE WARNED
AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GARNEILL
AND BUFFALO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
&&
LAT...LON 4668 10966 4669 10983 4673 10994 4675 10999
4682 11000 4684 10972
$$
SUK2 follow-up statements
636
WGUS75 KTFX 072146
FFSTFX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
346 PM MDT THU JUL 7 2011
MTC027-045-080000-
/O.CON.KTFX.FF.W.0003.000000T0000Z-110708T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FERGUS MT-JUDITH BASIN MT-
346 PM MDT THU JUL 7 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM MDT FOR
SOUTHEASTERN JUDITH BASIN AND EXTREME SOUTHWESTERN FERGUS COUNTIES...
AT 337 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE ADDITIONAL THUNDERSTORM ACTIVITY...POTENTIALLY PRODUCING
FLASH FLOODING OVER THE EAST END OF THE LITTLE BELT MOUNTAINS AND
PLAINS ADJACENT TO THIS AREA. CREEKS MOST LIKELY TO BE IMPACTED FY
HEAVY RAIN AND POTENTIAL FLASH FLOODING ARE THE ROSS FORK CREEK AND
WEST FORK MUD CREEK.
THESE THUNDERSTORMS WILL GENERALLY MOVE EAST OVER EXTREME
SOUTHWESTERN FERGUS AND SOUTHEASTERN JUDITH BASIN COUNTIES.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GARNEILL AND
BUFFALO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 4668 10966 4669 10983 4673 10994 4675 10999
4682 11000 4684 10972
$$
HOENISCH230
WGUS75 KTFX 072359
FFSTFX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
559 PM MDT THU JUL 7 2011
MTC027-045-080001-
/O.EXP.KTFX.FF.W.0003.000000T0000Z-110708T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FERGUS MT-JUDITH BASIN MT-
559 PM MDT THU JUL 7 2011
...THE FLASH FLOOD WARNING WILL EXPIRE AT 600 PM MDT FOR SOUTHEASTERN
JUDITH BASIN AND EXTREME SOUTHWESTERN FERGUS COUNTIES...
HEAVY RAIN PRODUCING THUNDERSTORMS HAVE MOVED OFF TO THE EAST AND
THE THREAT FOR FLASH FLOODING HAS DIMINISHED. NATIONAL WEATHER
SERVICE DOPPLER RADAR INDICATED THAT SEVERAL INCHES OF RAIN HAS
OCCURRED ALONG THE EASTERN END OF THE LITTLE BELT MOUNTAINS EAST TO
NEAR GARNEILL. STREAMS AND CREEKS IN SOUTHEAST JUDITH BASIN COUNTY
WILL LIKELY REMAIN HIGH...SPECIFICALLY THE ROSS FORK CREEK AND WEST
FORK MUD CREEK. THESE HIGHER FLOWS MAY AFFECT AREAS DOWNSTREAM ALONG
THE ROSS FORK CREEK INCLUDING THE AREA BETWEEN HOBSON AND MOORE.
LAT...LON 4668 10966 4669 10983 4673 10994 4675 10999
4682 11000 4684 10972
$$
HOENISCHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 2:42 PM MDT, 14 minutes earlier.
Area forecast discussion, Jul 7, 2:42 PM MDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 242 PM MDT THU JUL 7 2011 .DISCUSSION... TONIGHT THROUGH SATURDAY...THE MAIN WEATHER FEATURE DURING THE PERIOD WILL BE AN UPPER TROUGH WHICH WILL MOVE THROUGH THE AREA FRIDAY INTO FRIDAY NIGHT. THE ASSOCIATED COLD FRONT WILL MOVE THROUGH THE AREA LATE TONIGHT AND POSSIBLY IN THE EAST EARLY FRIDAY MORNING. AHEAD OF THE COLD FRONT EXPECT SCATTERED SHOWERS AND THUNDERSTORMS. THERE WILL BE A THREAT OF HAIL AND GUSTY WINDS WITH THE THUNDERSTORMS SOUTH OF A LINE FROM HAVRE TO HELENA INTO THIS EVENING AND POSSIBLY EAST OF LINE FROM HAVRE TO LEWISTOWN EVEN LATE TONIGHT. BEHIND THE COLD FRONT A DRY AIR MASS WILL SPREAD EAST OVER THE AREA ON FRIDAY. HOWEVER WEAK INSTABILITY SOUTHEAST OF A LINE FROM HAVRE TO HELENA WILL RESULT IN A THREAT OF THUNDERSTORMS IN THAT AREA FRIDAY. SKIES ARE EXPECTED TO CLEAR FRIDAY NIGHT AND BE SUNNY ON SATURDAY. BEHIND THE COLD FRONT STRONG WESTERLY FLOW ALOFT WILL DEVELOP OVER THE ROCKY MOUNTAIN FRONT AND CONTINUE INTO FRIDAY NIGHT. A HIGH WIND WARNING IS IN EFFECT FOR THE NORTHERN ROCKY MOUNTAIN FRONT AND EASTERN PORTIONS OF GLACIER COUNTY FOR LATE TONIGHT THROUGH FRIDAY NIGHT. BLANK SATURDAY NIGHT THROUGH THURSDAY NIGHT...MEDIUM RANGE MODELS ARE GENERALLY IN GOOD AGREEMENT...BUT THERE ARE SOME DIFFERENCES TOWARD THE END OF THE PERIOD. AS THE PACIFIC WEATHER SYSTEM EXITS THE AREA SATURDAY NIGHT...THE RESULTING FLOW ALOFT WILL TRANSLATE DOWN TO WESTERLY DOWNSLOPE WINDS AT THE SURFACE FOR SLIGHTLY ABOVE NORMAL LOW TEMPERATURES AND LITTLE CHANCE FOR PRECIPITATION. A WEAK UPPER LEVEL RIDGE OF HIGH PRESSURE WILL THEN DEVELOP OVER THE TFX CWA ON SUNDAY...WHICH WILL ALLOW TEMPERATURES TO WARM CLOSER TO NORMAL. A LITTLE MONSOONAL MOISTURE WILL BE DRAWN INTO THE SOUTHERN HALF OF THE AREA AS WELL...FOR A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THERE. ANOTHER UPPER LEVEL LOW PRESSURE TROUGH WILL THEN DEEPEN OFF THE PACIFIC NORTHWEST COAST AND GRADUALLY MOVE ONSHORE SUNDAY NIGHT THROUGH TUESDAY. THIS WILL SET UP AN INCREASINGLY MOIST AND UNSTABLE SOUTHWESTERLY FLOW ALOFT OVER THE AREA. TEMPERATURES WILL ALSO WARM TO ABOUT 5-10 DEGREES ABOVE NORMAL DURING THIS TIME...AS AN INVERTED THERMAL SURFACE TROUGH ALSO DEVELOPS OVER THE AREA. THE MOIST AND UNSTABLE FLOW WILL COMBINE WITH THE FOCUSING MECHANISM OF THE SURFACE TROUGH FOR AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS. THE MODELS BEGIN TO DIFFER AT THIS POINT. THE GFS KEEPS THE UPPER TROUGH IN PLACE OVER THE PACIFIC NORTHWEST TUESDAY NIGHT INTO WEDNESDAY...WHILE THE GEM/ECMWF LIFT THE UPPER LEVEL LOW PRESSURE CENTER NORTHEAST INTO CANADA. BY LIFTING THE LOW OUT OF THE AREA...THE GEM/ECMWF BRING A QUICK SHOT OF SHOWERS/THUNDERSTORMS TO THE AREA TUESDAY NIGHT...BUT RAPIDLY DECREASE THE ACTIVITY IN THE WAKE OF THE FEATURE ON WEDNESDAY. ON THE OTHER HAND...THE GFS KEEPS A GOOD CHANCE OF SHOWERS/THUNDERSTORMS AROUND INTO AT LEAST THURSDAY WITH THE SOUTHWESTERLY FLOW ALOFT STILL IN PLACE. WITH THIS DISCREPANCY...HAVE DECIDED TO KEEP THE GOOD CHANCE OF SHOWER/THUNDERSTORM ACTIVITY IN PLACE THROUGH THE END OF THE PERIOD AND SEE WHAT FUTURE MODEL RUNS SHOW. AS THE UPPER TROUGH SHIFTS EAST...THE THERMAL SURFACE TROUGH WILL ALSO SLOWLY SHIFT EAST...FOR VERY GRADUALLY COOLING TEMPERATURES THROUGH THE END OF THE PERIOD. COULSTON && .AVIATION... UPDATED 1735Z. A MOIST AND UNSTABLE SOUTHWESTERLY FLOW AHEAD OF AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL RESULT IN ISOLATED SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS OF SOUTHWEST...CENTRAL...AND NORTH CENTRAL MONTANA AFTER 20Z TODAY...OBSCURING SOME OF THE MOUNTAINS AT TIMES. A COLD FRONT WILL SWEEP THROUGH THE AREA OVERNIGHT. SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE FRONT WITH THE MOST WIDESPREAD STORMS SOUTH AND EAST OF A LINE FROM KDLN TO KHVR. THE MOST LIKELY PERIOD FOR SHOWERS AND STORMS AT KHVR...KLWT...AND KBZN WILL BE BETWEEN 03Z AND 09Z FRIDAY. MVFR CONDITIONS ARE POSSIBLE WITH THE SHOWERS AND STORMS DUE TO BRIEF HEAVY RAIN. HAIL WILL ALSO BE POSSIBLE WITH THE STORMS. WINDS WILL BE LIGHT TODAY...GENERALLY LESS THAN 15 KNOTS...BUT MAY BE GUSTY AROUND ANY SHOWERS AND STORMS THAT DEVELOP. STRONG WINDS...UP TO 40 KNOTS...WILL SPREAD ACROSS THE ROCKY MOUNTAIN FRONT AND PLAINS OF NORTH CENTRAL MONTANA ON AFTER 14Z FRIDAY. LANGLIEB && .HYDROLOGY... RESERVOIRS ACROSS THE AREA REMAIN NEAR CAPACITY WITH UNUSUALLY HIGH OUTFLOWS. TEMPERATURES WILL BE A LITTLE COOLER FRIDAY AND SATURDAY WHICH WILL SLOW SNOWMELT. HOWEVER SNOW MELT WILL INCREASE NEXT WEEK AS TEMPERATURES BECOME VERY WARM. NO MORE THAN SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST INTO EARLY NEXT WEEK. MANY RIVERS AND STREAMS ARE RUNNING HIGH AND ANY ADDITIONAL WATER TO THEM COULD CAUSE THEM TO BECOME BANKFULL OR EVEN GO OUT OF THEIR BANKS. && .PRELIMINARY POINT TEMPS/POPS... GTF 56 78 47 78 / 30 10 0 0 CTB 54 71 47 74 / 20 10 0 10 HLN 57 79 49 81 / 40 10 0 0 BZN 52 85 45 82 / 40 20 10 10 WEY 41 73 36 72 / 40 30 30 10 DLN 52 81 43 80 / 40 10 10 10 HVR 57 81 47 80 / 40 10 0 10 LWT 55 79 45 78 / 40 20 10 0 && .TFX WATCHES/WARNINGS/ADVISORIES... FLOOD HIGHLIGHTS REMAIN IN EFFECT FOR PORTIONS OF THE AREA UNTIL FURTHER NOTICE. HIGH WIND WARNING FROM MIDNIGHT TONIGHT TO 6 AM MDT SATURDAY EASTERN GLACIER...NORTHERN ROCKY MOUNTAIN FRONT. && SHORT TERM...BLANK LONG TERM...SUK AVIATION...LANGLIEB WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jul 7, 4:02 AM MDT, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 402 AM MDT THU JUL 7 2011 MTZ012-015-055-081130- CASCADE-MADISON-GALLATIN- 402 AM MDT THU JUL 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT FLOOD HIGHLIGHTS REMAIN IN EFFECT ACROSS PORTIONS OF THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FLOOD HIGHLIGHTS WILL REMAIN IN EFFECT ACROSS PORTIONS OF THE REGION UNTIL FURTHER NOTICE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ008>011-013-014-044>054-081130- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER- 402 AM MDT THU JUL 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 7, 11:59 AM MDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 1159 AM MDT THU JUL 7 2011 MTZ050-051-071845- FERGUS MT-JUDITH BASIN MT- 1159 AM MDT THU JUL 7 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JUDITH BASIN AND SOUTHWESTERN FERGUS COUNTIES UNTIL 1245 PM MDT... AT 1155 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES WEST OF HOBSON...OR 14 MILES SOUTHEAST OF STANFORD...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... MOCCASIN... HOBSON... MOORE... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4706 10965 4678 10968 4690 11022 4706 11014 TIME...MOT...LOC 1759Z 281DEG 13KT 4697 11004 HOENISCH
Local storm report, Jul 7, 12:22 PM MDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1222 PM MDT THU JUL 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM HAIL 2 ENE UTICA 46.98N 110.05W
07/07/2011 M0.50 INCH JUDITH BASIN MT TRAINED SPOTTER
LITTLE WIND. 0.06 OF AN INCH RAIN FELL. HAIL SIZE UP TO
1 2 INCH.
&&
WILLIAMSONSpecial weather statement, Jul 7, 12:39 PM MDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1239 PM MDT THU JUL 7 2011
MTZ050-051-071930-
FERGUS MT-JUDITH BASIN MT-
1239 PM MDT THU JUL 7 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JUDITH BASIN AND
SOUTHERN FERGUS COUNTIES UNTIL 130 PM MDT...
AT 1235 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF MOORE...OR 22 MILES
SOUTHWEST OF LEWISTOWN...MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH FREQUENT DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
MOORE AND GARNEILL...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4674 10927 4675 10938 4669 10938 4668 10940
4678 10992 4700 10989 4697 10924
TIME...MOT...LOC 1838Z 286DEG 22KT 4688 10978
HOENISCHSpecial weather statement, Jul 7, 1:33 PM MDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
133 PM MDT THU JUL 7 2011
MTZ051-072045-
FERGUS MT-
133 PM MDT THU JUL 7 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FERGUS COUNTY UNTIL 245
PM MDT...
AT 130 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 14 MILES SOUTHEAST OF MOORE...OR 16 MILES SOUTH
OF LEWISTOWN...MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH FREQUENT DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
SOUTHERN FERGUS COUNTY ALONG THE NORTH SLOPES OF THE LITTLE
AND BIG SNOWY MOUNTAINS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4682 10862 4675 10861 4674 10863 4675 10938
4672 10939 4676 10963 4694 10959 4691 10860
4684 10860
TIME...MOT...LOC 1931Z 279DEG 21KT 4683 10948
HOENISCHLocal storm report, Jul 7, 1:38 PM MDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
138 PM MDT THU JUL 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL 6 S MOORE 46.89N 109.69W
07/07/2011 E0.25 INCH FERGUS MT TRAINED SPOTTER
BREIF HEAVY RAINFALL
&&
WILLIAMSONSpecial weather statement, Jul 7, 2:39 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
239 PM MDT THU JUL 7 2011
MTZ050-051-072130-
FERGUS MT-JUDITH BASIN MT-
239 PM MDT THU JUL 7 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JUDITH BASIN AND
SOUTHWESTERN FERGUS COUNTIES UNTIL 330 PM MDT...
AT 237 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF JUDITH GAP...OR 20 MILES
NORTH OF HARLOWTON...MOVING SOUTHWEST AT 5 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
RURAL SOUTHEASTERN JUDITH BASIN COUNTY...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4669 10983 4674 10997 4674 11004 4681 11005
4686 10973 4668 10970
TIME...MOT...LOC 2039Z 059DEG 3KT 4672 10991
SUKThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:47 AM MDT | Special Weather Statement | TFX | Fergus | 43 min |
| Jul 7, 8:47 AM MDT | Special Weather Statement | TFX | Petroleum | 43 min |
| Jul 7, 9:32 AM MDT | Severe Thunderstorm Warning | TFX | Fergus | 30 min |
| Jul 7, 11:59 AM MDT | Special Weather Statement | TFX | Judith Basin | 46 min |
| Jul 7, 12:39 PM MDT | Special Weather Statement | TFX | Wheatland | 51 min |
| Jul 7, 1:33 PM MDT | Special Weather Statement | TFX | Fergus | 72 min |
| Jul 7, 1:53 PM MDT | Severe Thunderstorm Warning | TFX | Fergus | 41 min |
| Jul 7, 2:39 PM MDT | Special Weather Statement | TFX | Wheatland | 51 min |
| Jul 7, 2:57 PM MDT | High Wind Warning | TFX | 36 hr | |
| Jul 7, 3:51 PM MDT | Special Weather Statement | TFX | Blaine | 54 min |
| Jul 7, 5:11 PM MDT | Areal Flood Warning | TFX | Madison | 35 min |
| Jul 7, 5:37 PM MDT | Special Weather Statement | TFX | Blaine | 53 min |
Nearby
Flash Flood Warnings in Montana, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.